Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 25, 2021, 6:52 PM CDT for Brewster County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 25, 2021, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 241 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WWUS84 KMAF 252352
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Fri Jun 25 2021
TXZ279-282-260045-
Central Brewster County TX-Lower Brewster County TX-
652 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 745
PM CDT...
At 651 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles southeast of Marathon, or 36 miles west of
Sanderson, moving south at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
These storms will remain over mainly rural areas of central Brewster
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2973 10330 3024 10310 3024 10284 2971 10269
2969 10270
TIME...MOT...LOC 2351Z 004DEG 20KT 3006 10301
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:36 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 25, 6:36 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
636 PM CDT Fri Jun 25 2021
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Jun 25 2021
Scattered thunderstorms are ongoing at issuance, and could impact
FST/MAF for the first hour or two of the forecast period. Storms
will be accompanied by heavy rain, erratic gusty winds, lightning,
and potential for MVFR conditions in rain/blowing dust. Winds are
also likely to be erratic at other terminals in the vicinity of
any outflow boundaries. Otherwise, VFR conditions will prevail,
with elevated and at least intermittently gusty SE winds
continuing tonight. A cold front will move into northern areas
Saturday morning resulting in a NE/N wind shift at CNM/HOB, and
slowly veering winds through the afternoon at INK/PEQ. Additional
thunderstorms will be possible Saturday afternoon through the end
of the period.
&&
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 124 PM CDT Fri Jun 25 2021
Another hot summer afternoon with temps in the 90s and 100s areawide
thanks to elevated 850mb temps associated with a broad thermal ridge
and weak ridge across West TX. A slight dew point gradient currently
in place bisecting the Upper Trans Pecos down to the Big Bend. This
will be the dividing line between the PM convection expected today
as modest lapse rates and MLCAPE b/w 1500-2000 j/kg will be common
over the higher dew point areas. Forecasted shear is still meager,
but a threat of gusty winds and large hail is still possible,
especially in any prominent updrafts. Best severe threat lies along
within the corridor from Lea Co in NM to the western half of the
Permian Basin where shear profile is a little more robust for the
capability of supercell maintenance, as well as a more linear setup
for later this evening when cell mergers are expected across the
Caprock.
Tomorrow will be a bit cooler thanks to approaching cold front
moving through the Panhandle and lower height field thanks to a
deepening mid-level trough across the Central plains. SW flow aloft
on the under side of the digging trough will bring a few shortwaves
into the area, along with a developing lee-side surface low
reflection over SE NM. This will provide better forcing within an
increasingly unstable environment aiding to produce more widespread
convection along and east of the surface trough bisecting the Upper
Trans Pecos down to the Big Bend. PoPs will expand eastward late
afternoon as convection motions to the east given the steering.
Later in the evening, our front to the north will become the main
forcing mechanism with thunderstorm development likely across the
Caprock to the north of our forecast area. Given the steep lapse
rates and higher mixing heights, outflows stemming from the quick-
developing convection will likely propel the front south into the
northern Permian Basin and SE NM, leading to best lift now anchored
over part of the region.
More shortwaves will propagate to the northeast out of Mexico and
will help maintain a more prolonged convective threat near where the
front is aligned. Right now, best chance for storms will be over the
Northern half of the Basin, SE NM, and a tertiary spot in far
Southwest TX thanks to the shortwave passages over the high terrain
down south. Localized flooding is certainly possible considering the
abnormally moist environment where the front is located, so will be
keeping a close eye on not only wind and marginal severe hail over
the north, but also copious rainfall amounts where training
thunderstorms occur. Northeast winds across Guadalupe Pass on
Saturday night will kick in as the front dips southwest. This will
allow for a rapid uptick in the wind field as the flow funnels
through the gap. Thus, a High Wind Watch has been issued for
Saturday night into Sunday morning.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 124 PM CDT Fri Jun 25 2021
On Sunday an upper trough will extend from the Northern and
Central Plains down into NM. This trough will linger into early
next week before slowly drifting east as high pressure builds in
from the west late in the week.
This pattern will result in increasing rain chances... some of it
could be heavy as storms should be slow moving. Have very good low
level moisture in place with dewpts in the 60s to low 70s. MAF 12z
sounding had a PW of 1.55 inches which is high for this region.
Sunday morning should start with a cold front draped across the nrn
CWA which is expected to sag southward during the day... perhaps
pushed southward by outflows from rain to the north. This front may
become a focus for storm development. Should also have some
shortwaves rounding the base of the trough that will help
development. For Sunday the best chance of rain looks to be over SE
NM... Western Permian Basin... across the Upper Trans Pecos down to
the Davis Mountains. On Sunday night and Monday SE NM looks to have
the best chance of rain with chances beginning to decrease after
Tuesday. At this time not putting out a Flood Watch but if good
rain is received with additional periods of high pops expected then
it may become necessary.
Temperatures Sunday through Tuesday are expected to be 10 to 15
degrees below normal due to extensive cloud cover and rain in the
area. Have started cooling temps down but still way above
guidance... later shifts can trend it downward if continues to look
promising. By mid week rain chances start to decrease and temps
start to slowly climb.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 94 69 81 / 20 30 50 50
Carlsbad 73 99 67 78 / 10 20 40 70
Dryden 75 95 73 90 / 10 20 20 30
Fort Stockton 76 100 70 84 / 20 30 30 60
Guadalupe Pass 72 95 63 75 / 10 10 30 60
Hobbs 72 98 65 75 / 10 30 50 70
Marfa 64 95 64 78 / 20 30 20 70
Midland Intl Airport 76 96 69 82 / 20 30 40 50
Odessa 75 97 69 82 / 20 30 40 60
Wink 77 103 72 84 / 20 20 30 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Saturday evening through Sunday morning for
TXZ271.
NM...None.
&&
SHORT TERM...87
LONG TERM....72
AVIATION...84Hazardous weather outlook, Jun 25, 1:17 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 117 PM CDT Fri Jun 25 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 117 PM CDT Fri Jun 25 2021 /1217 PM MDT Fri Jun 25 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible across Lea County, the western Permian Basin, Trans Pecos, and areas south of Interstate 10 this afternoon and evening. Some storms may produce damaging winds, large hail, and frequent lighting. A marginal severe weather risk in place for Lea county in New Mexico and the Northern Permian Basin. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong post frontal gap winds will be possible through Guadalupe Pass Saturday night through Sunday morning. Several rounds of storms producing heavy rainfall could lead to flooding across portions of the region late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 25, 4:36 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 436 PM CDT Fri Jun 25 2021 TXZ060-061-067-068-075-252215- Pecos TX-Crane TX-Ector TX-Ward TX-Winkler TX- 436 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHWESTERN ECTOR...EASTERN WARD...SOUTHEASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 515 PM CDT... At 436 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles southwest of West Odessa to 12 miles south of Fort Stockton. Movement was northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Fort Stockton, Monahans, Grandfalls, West Odessa, Royalty, Fort Stockton-Pecos County Airport, Imperial Reservoir, Penwell, Imperial, Monahans Sandhills State Park and Sierra Madera. This includes the following highways... Interstate 10 between mile markers 251 and 273. Interstate 20 between mile markers 82 and 110. LAT...LON 3199 10241 3067 10271 3051 10313 3182 10282 TIME...MOT...LOC 2136Z 239DEG 16KT 3174 10267 3071 10288 44
Special weather statement, Jun 25, 4:43 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 443 PM CDT Fri Jun 25 2021 TXZ045-046-252245- Dawson TX-Gaines TX- 443 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GAINES AND DAWSON COUNTIES UNTIL 545 PM CDT... At 441 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms over eastern Gaines county, moving east at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Lamesa, Seminole, Seagraves, Seagraves Airport, Lamesa Municipal Airport, Gaines County Airport, Welch, Los Ybanez, Loop, Sparenberg, Punkin Center, Patricia, Arvana, Hancock, McKenzie Lake, Tenmile, Gaines County Park, Key and Klondike. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3296 10174 3253 10171 3253 10268 3296 10269 TIME...MOT...LOC 2141Z 260DEG 31KT 3275 10234 84
Special weather statement, Jun 25, 5:46 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT Fri Jun 25 2021
TXZ046-252345-
Dawson TX-
546 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 645
PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Lamesa, moving northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Punkin Center, Arvana,
Hancock and Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3270 10170 3259 10220 3283 10220 3296 10192
3296 10183
TIME...MOT...LOC 2246Z 244DEG 16KT 3271 10217
84Special weather statement, Jun 25, 6:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
614 PM CDT Fri Jun 25 2021
TXZ279-282-260000-
Central Brewster County TX-Lower Brewster County TX-
614 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 700
PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Persimmon Gap, or 20 miles north of Panther Junction. This storm was
nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Persimmon Gap, Big Bend National Park and Santiago Peak.
LAT...LON 2945 10326 2988 10340 2995 10306 2953 10280
2952 10281 2949 10280 2948 10281 2945 10282
2945 10283 2941 10283 2940 10281 2937 10284
2936 10284
TIME...MOT...LOC 2314Z 271DEG 2KT 2961 10308
44Local storm report, Jun 25, 6:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
615 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST PERSIMMON GAP 29.66N 103.18W
06/25/2021 M65 MPH BREWSTER TX MESONET
PERSIMMON GAP MESONET MEASURED A WIND GUST OF 65 MPH.
&&
DAVID.MUNYANSpecial weather statement, Jun 25, 6:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Fri Jun 25 2021
TXZ279-282-260045-
Central Brewster County TX-Lower Brewster County TX-
652 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 745
PM CDT...
At 651 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles southeast of Marathon, or 36 miles west of
Sanderson, moving south at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
These storms will remain over mainly rural areas of central Brewster
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2973 10330 3024 10310 3024 10284 2971 10269
2969 10270
TIME...MOT...LOC 2351Z 004DEG 20KT 3006 10301
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Weather Statement | MAF | Reeves | 26 min |
| Jun 24, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 57 min |
| Jun 24, 8:06 PM CDT | Special Weather Statement | MAF | Loving | 39 min |
| Jun 24, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 60 min |
| Jun 25, 1:12 PM CDT | High Wind Watch | MAF | Culberson | 14 hr |
| Jun 25, 3:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 59 min |
| Jun 25, 4:15 PM CDT | Special Weather Statement | MAF | Brewster | 60 min |
| Jun 25, 4:36 PM CDT | Special Weather Statement | MAF | Ector, Pecos | 39 min |
| Jun 25, 4:43 PM CDT | Special Weather Statement | MAF | Dawson, Gaines | 62 min |
| Jun 25, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 58 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 49 min |
| Jun 25, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Jun 25, 5:46 PM CDT | Special Weather Statement | MAF | Dawson | 59 min |
| Jun 25, 6:14 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| Jun 25, 6:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.